Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 123, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2016, 7:14 PM CDT for Laclede County, Texas County, Wright County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 30, 2016, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
168
WUUS53 KSGF 010014
SVRSGF
MOC105-215-229-010100-
/O.NEW.KSGF.SV.W.0123.160701T0014Z-160701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LACLEDE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 PM CDT
* AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF HARTVILLE TO 8 MILES SOUTH OF
FORT LEONARD WOOD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LICKING... HOUSTON...
RAYMONDVILLE... HUGGINS...
PLATO... HAZELTON...
BENDAVIS... LYNCHBURG...
BUCYRUS... SIMMONS...
ROBY... SUCCESS...
ELK CREEK... MANES...
GRAFF... YUKON...
SOLO... PRESCOTT...
COMPETITION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3730 9176 3716 9189 3716 9209 3725 9224
3739 9239 3749 9246 3760 9239 3764 9226
3764 9225 3760 9225 3761 9215 3756 9190
3749 9176
TIME...MOT...LOC 0014Z 302DEG 33KT 3747 9236 3759 9217
HAIL...<.75IN
WIND...60MPH
$$
CRAMER3 follow-up statements
197
WWUS53 KSGF 010030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT THU JUN 30 2016
MOC105-010039-
/O.CAN.KSGF.SV.W.0123.000000T0000Z-160701T0100Z/
LACLEDE MO-
730 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LACLEDE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3716 9189 3716 9209 3725 9224 3739 9239
3746 9244 3748 9239 3747 9225 3752 9225
3753 9222 3761 9215 3756 9190 3749 9176
3730 9176
TIME...MOT...LOC 0029Z 302DEG 33KT 3740 9222 3752 9203
$$
MOC215-229-010100-
/O.CON.KSGF.SV.W.0123.000000T0000Z-160701T0100Z/
WRIGHT MO-TEXAS MO-
730 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN WRIGHT AND CENTRAL TEXAS COUNTIES...
AT 729 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF HOUSTON TO 9 MILES WEST OF LICKING...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LICKING... HOUSTON...
RAYMONDVILLE... HUGGINS...
PLATO... HAZELTON...
BENDAVIS... BUCYRUS...
SIMMONS... ROBY...
SUCCESS... ELK CREEK...
MANES... GRAFF...
YUKON... SOLO...
PRESCOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3716 9189 3716 9209 3725 9224 3739 9239
3746 9244 3748 9239 3747 9225 3752 9225
3753 9222 3761 9215 3756 9190 3749 9176
3730 9176
TIME...MOT...LOC 0029Z 302DEG 33KT 3740 9222 3752 9203
HAIL...<.75IN
WIND...60MPH
$$
CRAMER293
WWUS53 KSGF 010048
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT THU JUN 30 2016
MOC229-010058-
/O.CAN.KSGF.SV.W.0123.000000T0000Z-160701T0100Z/
WRIGHT MO-
748 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3716 9189 3716 9209 3735 9222 3739 9220
3741 9216 3745 9211 3752 9206 3750 9196
3744 9176 3730 9176
TIME...MOT...LOC 0048Z 322DEG 20KT 3732 9213 3744 9194
$$
MOC215-010100-
/O.CON.KSGF.SV.W.0123.000000T0000Z-160701T0100Z/
TEXAS MO-
748 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL TEXAS COUNTY...
AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF HOUSTON TO 6 MILES SOUTHWEST OF
LICKING...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOUSTON... RAYMONDVILLE...
HUGGINS... YUKON...
SOLO... PRESCOTT...
BUCYRUS... SIMMONS...
SUCCESS... ELK CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3716 9189 3716 9209 3735 9222 3739 9220
3741 9216 3745 9211 3752 9206 3750 9196
3744 9176 3730 9176
TIME...MOT...LOC 0048Z 322DEG 20KT 3732 9213 3744 9194
HAIL...<.75IN
WIND...60MPH
$$
CRAMER707
WWUS53 KSGF 010104
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT THU JUN 30 2016
MOC215-010114-
/O.EXP.KSGF.SV.W.0123.000000T0000Z-160701T0100Z/
TEXAS MO-
804 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TEXAS COUNTY HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3716 9189 3716 9209 3735 9222 3739 9220
3741 9216 3745 9211 3752 9206 3750 9196
3744 9176 3730 9176
TIME...MOT...LOC 0101Z 302DEG 33KT 3732 9213 3744 9194
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:46 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 2:46 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT THU JUN 30 2016 .SHORT TERM...(This evening through Friday) Issued at 203 PM CDT Thu Jun 30 2016 Upper level short wave energy will drop southeast across the southern Great Lakes from late this afternoon through tonight and will drive a cold front southeast through the Missouri Ozarks. Showers and thunderstorms will develop along the frontal boundary with the best coverage likely occurring before midnight. Enough instability and deep layer shear will be present to carry a severe risk along the I-49 corridor and into the Truman and Lake of the Ozarks region. Large hail to the size of half dollars and damaging wind gusts will be the primary severe threats. That frontal boundary will then stall somewhere in the vicinity of the I-40 corridor in Arkansas on Friday and will curl back northwest towards developing surface low pressure across southeastern Colorado. More showers and thunderstorms will be possible...mainly in closer proximity to that front across southeastern Kansas and southwestern Missouri. Temperatures will be slightly cooler over most areas with highs generally in the lower to middle 80s. Dew points on Friday will vary quite a bit across the Ozarks with values ranging from the lower 60s across central Missouri to around 70 degrees across far southwestern Missouri. .LONG TERM...(Friday Night through Thursday) Issued at 203 PM CDT Thu Jun 30 2016 Confidence is high that a mesoscale convective system (MCS) will then develop Friday night across northern Kansas and will shift east into northern and central Missouri from late Friday night into Saturday morning. While the track is still somewhat in question, there is a signal there for a swath of heavy rainfall somewhere across northern and perhaps central Missouri. While confidence is not high enough to post a Flash Flood Watch at this point, this may need consideration in the future as mesoscale details become clearer. That front will return north from later Friday night into Saturday, however its eventual position by Saturday afternoon remains unclear. Showers and thunderstorms will remain likely north of the front, with scattered activity also possible south of this feature. There will be a conditional risk for a few strong to severe storms if enough instability can develop. There should be a huge temperature contrast throughout the area on Saturday. Highs may struggle to reach the middle 70s over parts of central Missouri while areas of far southwestern Missouri reach the lower 90s. Another complex of thunderstorms will then be possible Saturday night as upper level short wave energy digs across the central Plains. This will continue the threat for heavy rainfall over at least portions of the Ozarks. Showers and thunderstorms then appear likely as we head into Sunday and Sunday night with the slow approach of that wave. There will once again be a conditional risk for strong to severe storms if sufficient instability can develop given that deep layer shear will be increasing. Thunderstorm chances on the Fourth of July will then be conditional on how quickly that short wave trough departs the region. At this point, global models are indicating that the morning may be wet across much of the area with perhaps some drier weather in the afternoon and evening. Timing will become much clearer as we get into the weekend. A warming trend is then expected as we get towards the middle of next week as upper level ridging commences. We kept PoPs near climatology in the 20-30% range. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Jun 30 2016 Aviators flying into southwestern Missouri can expect generally good weather through the forecast period. There is the potential for isolated to scattered thunderstorms to develop this afternoon and tonight however, the coverage and location of the storms will be difficult to pin down, have included vicinity storms as a result. Where storms do occur, impacts to aviation will occur, but will handle that on a short term basis. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Hatch
Hazardous weather outlook, Jun 30, 3:30 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT THU JUN 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES WILL REMAIN IN THE MIDDLE TO UPPER 90S INTO EARLY THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS INTO WESTERN MISSOURI. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS TO 60 MPH. AREAS NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE WILL HAVE THE BEST POTENTIAL FOR SEVERE STORMS. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH THE 4TH OF JULY HOLIDAY WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE ON A DAILY BASIS IF ENOUGH INSTABILITY CAN DEVELOP. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL RESULT IN A LIMITED RISK FOR FLOODING THIS WEEKEND. AT THIS TIME...TOTAL RAINFALL AMOUNTS THROUGH MONDAY ARE EXPECTED TO RANGE FROM ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS TO NEAR FOUR INCHES POSSIBLE ACROSS CENTRAL MISSOURI. THOSE WITH OUTDOOR PLANS THIS WEEKEND INCLUDING ALONG AREA RIVERS AND STREAMS SHOULD BE ALERT FOR APPROACHING STORMS... AND CLOSELY MONITOR THE LATEST WEATHER INFORMATION. HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...MAINLY NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jun 30, 6:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ROACH 37.99N 92.84W
06/30/2016 CAMDEN MO LAW ENFORCEMENT
A COUPLE OF TREES DOWN ON HWY AA NEAR ROACH.
&&
DSALocal storm report, Jun 30, 7:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 4 ESE BENNETT SPRINGS 37.71N 92.79W
06/30/2016 LACLEDE MO EMERGENCY MNGR
TREE DOWN NEAR HWY 64 AND MEADOWLARK DR.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Lawrence, Stone, Webster | 52 min |
| Jun 30, 8:19 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 30, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 27 min |
| Jun 30, 9:20 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 6 hr |
| Jun 30, 10:39 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone, Taney | 5 hr |
| Jul 1, 3:58 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.